MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900P
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: no information available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the eagle eye catheter was not returned to the manufacturer for evaluation, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye catheter was used in an emergent coronary therapeutic procedure.During use, an error message was displayed on the monitor.The procedure was completed with another catheter, no patient injury reported.This product problem is being reported because the catheter could not be used during an emergent case; resulting in a potential for harm due to the delay of the procedure.
 
Additional Manufacturer Narrative
Blocks d9 & h3: the eagle eye platinum catheter was returned for evaluation.Block h3: visual inspection found no unusual characteristics of the device.During functional testing, the catheter was plugged in to a laboratory imaging system, but was not recognized and displayed an error message.Additionally, the catheter failed the apt and image tests.Block h6: the probable cause of the error message is due to electrical connection failure along the scanner.Strain, impact, and forces associated with use can affect the integrity of the electrical connections within the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
858720-4125
MDR Report Key21079813
Report Number3008363989-2025-00002
Device Sequence Number12886154
Product Code OBJ
UDI-Device Identifier00845225001278
UDI-Public(01)00845225001278(11)241002(17)261002(10)0303304153
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K092596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Model Number85900P
Device Catalogue Number85900P
Device Lot Number0303304153
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/04/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS VOLCANO: INTRASIGHT SYSTEM; UNK MFG AND SIZE: GUIDEWIRE; UNK MFG AND SIZE: INTRODUCER SHEATH
Patient SexUnknown